Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 33, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 7, 1995, 8:49 AM CDT for Edwards County, Kansas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 8:49 AM CDT (13:49 UTC)
- Expired
- May 7, 1995, 9:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Edwards County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 071349 SVRDDC KSC047-071415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 849 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...EDWARDS COUNTY AT 848 AM CDT...DOPPLER RADAR SHOWED A BAND OF SEVERE THUNDERSTORMS FROM KINSLEY TO 10 MILES NORTH OF GREENSBURG MOVING NORTHEAST AT 35 MILES AN HOUR. THESE STORMS WILL REACH BELPRE AND TROUSDALE BY 900 AM CDT. THEY PRODUCED NICKEL SIZED HAIL IN GREENSBURG AT 830 AM CDT ALONG WITH VERY STRONG AND GUSTY WINDS. PERSONS IN CENTERVIEW...FELLSBURG...LEWIS ...TROUSDALE AND BELPRE SHOULD SEEK IMMEDIATE SHELTER FROM THESE STORMS A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:49 AM CDT, 5 hours earlier.
Area forecast discussion, May 7, 3:49 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 348 AM CDT SUN MAY 7 1995 NGM/AVN SIMILAR WITH FCST OF STRONG SHRTWV BECOMG NEG TILTED AND MOVG INTO SWRN KS THIS AM. MCS/MCC DVLP NEAR AMA TO EHA SHLD MOV NEWRD WITH POTENTIAL FLASH FLOODING INTO SWRN KS THIS AM. DRY LINE WILL BE FOCUS OF SVR CVCTN THIS AFTN IF AND WHEN MCS MOVS NEWRD. NEG TILT TROF TO PROVIDE 45-50 DEGREE SHEAR PROFILE THIS AFTN FOR ROTATING STORMS. FCST DRY SLOT/DRY LINE TO BE THRU EHA BY 12Z/LBL 14Z/LBL 18Z/GCK 20Z DDC AND 22Z/P28...WITH WINDS GUST TO 35K AND TEMPS SOARING INTO 70S. KRUSE
In the hours before
Special weather statement, May 7, 5:12 AM CDT, 3 hours 37 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-074-075-076-077-078- 084-085-086-087-088-071115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 511 AM CDT (411 AM MDT) SUN MAY 7 1995 ...THUNDERSTORMS WITH VERY STRONG WINDS WERE MOVING THROUGH THE REGION... AT 500 AM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM AROUND SCOTT CITY SOUTH THROUGH GARDEN CITY...CIMARRON AND MEADE MOVING NORTH NORTHEAST AT AROUND 30 MPH. THESE STORMS WERE ACCOMPANIED BY VERY STRONG WINDS. WIND SPEEDS HAVE BEEN ESTIMATED TO 50 TO 60 MILES AN HOUR ALONG THE LINE OF STORMS DUE TO STRONG LOW LEVEL WINDS ACROSS THE AREA. GARDEN CITY AIRPORT REPORTED A BRIEF WIND GUST OF 75 MILES AN HOUR AT 447 AM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 AM CDT FROM HAYS...DODGE CITY AND ASHLAND WEST. RESIDENTS OF SOUTHWEST KANSAS SHOULD BE PREPARED FOR EXTREMELY STRONG WINDS NEAR ALL THUNDERSTORMS IN THE AREA. JOHNSON &
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:16 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| May 7, 5:23 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| May 7, 5:57 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman | 34 min |
| May 7, 5:57 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 34 min |
| May 7, 6:24 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 36 min |
| May 7, 6:59 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 46 min |
| May 7, 9:17 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 28 min |
| May 7, 9:37 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Stevens | 53 min |
| May 7, 9:42 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 18 min |
| May 7, 11:36 AM CDT | Severe Thunderstorm Warning | DDC | Seward | 54 min |
| May 7, 12:48 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 42 min |
| May 7, 1:15 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 45 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 52 min |
| May 7, 1:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| May 7, 2:31 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 44 min |
| May 7, 2:49 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.